Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 1, NWS Atlanta, GA

February 3, 2016Sumter County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 3, 2016, 11:57 AM EST for Sumter County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 3, 2016, 11:57 AM EST (16:57 UTC)
Expired
Feb 3, 2016, 12:30 PM EST
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Sumter County, GA

The radar

The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
537 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

231 
WUUS52 KFFC 031657
SVRFFC
GAC261-031730-
/O.NEW.KFFC.SV.W.0001.160203T1657Z-160203T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 AM EST WED FEB 3 2016

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMTER COUNTY IN WEST CENTRAL GEORGIA...

* UNTIL 1230 PM EST

* AT 1157 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SMITHVILLE...OR 7 MILES SOUTHWEST OF AMERICUS...MOVING NORTHEAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  AMERICUS...PLAINS...LESLIE...ANDERSONVILLE...DE SOTO...DESOTO...
  COBB...SUMTER...LAMAR...CROXTON CROSSROADS...NEW ERA...
  HUNTINGTON...METHVINS...MADDOX AND PENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3189 8434 3201 8443 3216 8422 3216 8418
      3219 8418 3221 8415 3220 8413 3219 8413
      3219 8412 3211 8402 3197 8394 3191 8422
      3192 8434
TIME...MOT...LOC 1657Z 241DEG 37KT 3198 8430 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
037 
WWUS52 KFFC 031722
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1222 PM EST WED FEB 3 2016

GAC261-031732-
/O.EXP.KFFC.SV.W.0001.000000T0000Z-160203T1730Z/
SUMTER GA-
1222 PM EST WED FEB 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SUMTER COUNTY WILL EXPIRE AT
1230 PM EST...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

LAT...LON 3189 8434 3201 8443 3216 8422 3216 8418
      3219 8418 3221 8415 3220 8413 3219 8413
      3219 8412 3211 8402 3197 8394 3191 8422
      3192 8434
TIME...MOT...LOC 1721Z 241DEG 37KT 3198 8430 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 9:25 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Feb 3, 9:25 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
925 AM EST WED FEB 3 2016

.UPDATE...
HAVE REISSUED THE FORECAST TO REMOVE THE WIND ADVISORY WHICH HAS EXPIRED.
NO OTHER CHANGES.

41

.PREVIOUS...
.SHORT TERM /TODAY THROUGH THURSDAY/...
LATEST REGIONAL SURFACE ANALYSIS SHOWS INITIAL FRONTAL BOUNDARY
NOW POSITIONED ACROSS PORTIONS OF WEST CENTRAL ALABAMA. ALONG AND
JUST AHEAD OF THIS FEATURE...A LINE OF SHOWERS AND THUNDERSTORMS
CONTINUES...FED MAINLY BY AN ENHANCED ZONE OF ELEVATED CAPE
ALTHOUGH SOME SMALL SURFACE BASED INSTABILITY IS NOTED OVER SOUTH
ALABAMA. GIVEN ABUNDANT SHOWER ACTIVITY AHEAD OF THIS MAIN LINE
OVER NW GEORGIA...WILL BE DIFFICULT TO GENERATE ENOUGH INSTABILITY
TO TAKE ADVANTAGE OF STRONG SHEAR VALUES AND SVR CHANCES THERE
SEEM LIMITED AT THE MOMENT. WILL NEED TO WATCH THE RAINFALL WITH
THIS SYSTEM CLOSELY THOUGH AS STORMS TO THE WEST HAVE BEEN OVER
ACHIEVERS WHEN COMPARED TO MODEL QPF PROJECTIONS. 3 HOUR MRMS
TOTALS OVER ALABAMA HAVE BEEN AS HIGH AS AN INCH AND A HALF. WITH
ACTIVITY OVER NW GA ALREADY AT .80...ADDITIONAL RAINFALL LIKE
SEEN TO THE WEST MAY PUSH A FEW AREAS CLOSE TO MINOR FLOODING.

OTHERWISE...FOCUS WILL SHIFT TO CENTRAL GA BY LATE MORNING INTO
THE AFTERNOON WITH THIS SYSTEM. ALTHOUGH SHEAR VALUES WILL NOT BE
AS HIGH AS WHAT WE HAVE SEEN OVER NORTH GA...INSTABILITY WILL BE
HIGHER AND STILL PLENTY ENOUGH SHEAR TO WARRANT A CONTINUED SVR
THREAT. LOW LEVEL HELICITY STILL APPROACHES 300 M2/S2 AND 850 JET
MAINTAINS ITS 50 KT VELOCITIES WELL INTO CENTRAL GA. FEEL THIS
WILL END UP BEING THE MAIN AREA OF CONCERN THIS AFTERNOON FOR THE
POSSIBLE DEVELOPMENT OF DAMAGING WINDS OR EVEN AN ISOLATED
TORNADO.

LOOKING MORE AND MORE LIKE THIS WILL BE A PAINFULLY SLOW SYSTEM TO
CLEAR THE AREA WITH THE 00Z ECMWF HOLDING PRECIP WELL BACK INTO
CENTRAL GA THROUGH THE OVERNIGHT PERIOD. WILL FOLLOW SUIT AND KEEP
CATEGORICAL POPS FOR MOST OF THE OVERNIGHT PERIOD FOR THE SOUTHERN
MOST TIER OF COUNTIES. GIVEN THIS CHANCE...QPF VALUES ARE
DECIDEDLY HIGHER FOR CENTRAL GA WITH 2 INCH AREAL AVERAGE AND
SOME VALUES CLOSE TO 3 INCHES FOR THIS EVENT. STILL FEEL LIKE
GIVEN THE DURATION THAT THESE AREAS CAN HANDLE THESE RAINFALL
TOTALS AND NO FLOOD WATCHES ARE PLANNED AT THIS TIME.

DEESE

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LAST OF THE RAIN CHANCES LOOKS TO EXIT THE SE CWA TO START THE
THURSDAY NIGHT PERIOD ALTHOUGH THE NAM IS SLOWER WITH THIS
THAN THE GFS OR EUROPEAN.

DRY FORECAST UNTIL SATURDAY WHEN AN UPPER TROUGH APPROACHES
AND SPREADS MAINLY SMALL SHOWER CHANCES ACROSS CENTRAL GA
INTO SUNDAY.

THE PROBLEM THEN BECOMES ANOTHER UPPER LOW/TROUGH DEVELOPS OVER
THE MID U.S. AND SPREADS MOISTURE ACROSS THE AREA WITH A
RELATIVELY COLD AIRMASS IN PLACE STARTING MONDAY. THE AIRMASS
GETS REINFORCED BY A COLD FRONT MONDAY INTO TUESDAY. A MIX OF RAIN
AND SNOW SHOWERS WILL BE POSSIBLE THROUGH THIS PERIOD AND THE OVERALL
TRENDS WILL HAVE TO BE WATCHED OVER THE COMING DAYS AS TO HOW COLD...
TIMING AND ANY SIGNIFICANT SNOW AMOUNTS.

TEMPERATURES STARTING BELOW NORMAL THIS PERIOD AND RANGING NEAR TO
BELOW NORMAL THROUGH TUESDAY.

BDL

&&

.AVIATION...
06Z UPDATE...

MODELS JUST HAVE NOT DONE A VERY GOOD JOB AT ALL WITH THE SHRA
ACTIVITY AHEAD OF THE MAIN LINE. AS A RESULT...CIGS HAVE
FLUCTUATED GREATLY IN AND OUT OF THE SHRA ACTIVITY GENERALLY
BETWEEN MVFR AND IFR. EXPECT OVERALL TRENDS HOWEVER TO BE A
DOWNWARD ONE WITH MOST ALL SITES AT IFR THROUGH THE MORNING HOURS.
TIMING OF MAIN BAND IS PROBLEMATIC AS WELL BUT FOR NOW HAVE PLACED
IT AT BETWEEN 12Z AND 16Z FOR THE ATL AREA SITES. A SLOW CLEARING
TREND THROUGH AFTERNOON AND WILL MAINTAIN AN MVFR CIG THROUGH 21Z
WITH VFR CIGS THEREAFTER.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ON TSRA TIMING.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  43  58  31 / 100  20  20   0
ATLANTA         66  41  53  30 / 100  20  10   0
BLAIRSVILLE     64  35  49  26 / 100  20   5   0
CARTERSVILLE    66  38  51  28 / 100  10   5   0
COLUMBUS        67  44  55  32 / 100  20  20   0
GAINESVILLE     66  41  53  30 / 100  20  10   0
MACON           70  47  56  32 / 100  60  20   5
ROME            66  36  51  27 / 100  10   5   0
PEACHTREE CITY  66  40  53  29 / 100  20  10   0
VIDALIA         75  52  58  36 /  90 100  60  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...
GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...
WHITE...WHITFIELD.

&&

SHORT TERM...41
LONG TERM....BDL
AVIATION...41
Hazardous weather outlook, Feb 3, 7:00 AM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EST WED FEB 3 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 AM EST WED FEB 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH AND ALL OF
CENTRAL GEORGIA...

SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH NORTH
GEORGIA THIS MORNING AND CENTRAL GEORGIA THIS AFTERNOON. LOCALLY
HEAVY RAIN WILL BE THE PRIMARY THREAT...BUT STRONG WINDS WILL ALSO
BE POSSIBLE AS THE ACTIVITY MOVES THROUGH.  MINOR FLOODING IN LOW
LYING AREAS WILL BE POSSIBLE...AS WELL AS IN POOR DRAINAGE SPOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WE WILL BE WATCHING SEVERAL UPPER LEVEL SYSTEMS MOVE THROUGH THE
AREA WITH THE THREAT FOR MIXED WINTER WEATHER FOR NORTHERN
PORTIONS OF THE AREA. THESE WILL NEED TO BE WATCHED CLOSELY IN THE
COMING DAYS AND REFINED AS THE SYSTEMS APPROACH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SUMMIT REPORTS OF ANY SEVERE WEATHER
THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Feb 3, 9:30 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 AM EST WED FEB 3 2016

GAZ058-069>071-079>081-091-031515-
TALBOT GA-UPSON GA-MARION GA-TAYLOR GA-CRAWFORD GA-BUTTS GA-LAMAR GA-
MONROE GA-
930 AM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR TALBOT...UPSON...NORTHEASTERN
MARION...TAYLOR...WESTERN CRAWFORD...SOUTHWESTERN BUTTS...LAMAR AND
MONROE COUNTIES UNTIL 1015 AM EST...

AT 930 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 7
MILES EAST OF ORCHARD HILL TO NEAR GENEVA...AND MOVING SOUTHEAST AT
20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...BUTLER...ROBERTA...TALBOTTON...
REYNOLDS...MILNER...YATESVILLE...JUNCTION CITY...CULLODEN...GENEVA...
ALDORA...LINCOLN PARK...THE ROCK...SUNSET VILLAGE...RUPERT...
PRATTSBURG...POTTERVILLE AND CHAPPEL MILL.

LAT...LON 3252 8464 3254 8464 3299 8430 3299 8427
      3307 8425 3318 8417 3318 8412 3323 8412
      3318 8382 3313 8382 3303 8372 3300 8372
      3290 8380 3285 8389 3282 8389 3281 8388
      3242 8419
TIME...MOT...LOC 1430Z 298DEG 19KT 3320 8408 3251 8455
Special weather statement, Feb 3, 9:39 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 AM EST WED FEB 3 2016

GAZ080-091>093-102>104-031515-
WEBSTER GA-MARION GA-SUMTER GA-MACON GA-STEWART GA-TAYLOR GA-
SCHLEY GA-
939 AM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...MARION...WESTERN
SUMTER...WESTERN MACON...EASTERN STEWART...SOUTHERN TAYLOR AND SCHLEY
COUNTIES UNTIL 1015 AM EST...

AT 938 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 7
MILES SOUTH OF JUNCTION CITY TO 8 MILES SOUTH OF LUMPKIN...AND MOVING
EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...BUENA VISTA...ELLAVILLE...PRESTON...RICHLAND...PLAINS...
IDEAL...WESTON...PUTNAM...BRANTLEY...SEMINOLE...RUPERT...
POTTERVILLE...GARDEN VALLEY...DOYLE...FOUNTAINVILLE...DRANEVILLE...
FRIENDSHIP...CHARING AND TAZEWELL.

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8467
      3193 8468 3192 8469 3192 8480 3193 8480
      3192 8483 3256 8445 3252 8401 3190 8437
TIME...MOT...LOC 1438Z 285DEG 26KT 3249 8443 3192 8477
Special weather statement, Feb 3, 9:45 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED FEB 3 2016

GAZ047>049-059-031515-
MORGAN GA-NEWTON GA-JASPER GA-WALTON GA-
945 AM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EASTERN NEWTON...
NORTHERN JASPER AND SOUTHEASTERN WALTON COUNTIES UNTIL 1015 AM EST...

AT 944 AM EST...A STRONG THUNDERSTORM WAS OVER NEWBORN...OR 10 MILES
EAST OF COVINGTON...MOVING NORTHEAST AT 45 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COVINGTON...MADISON...SOCIAL CIRCLE...RUTLEDGE...NEWBORN...
MANSFIELD...BOSTWICK...BUCKHEAD...FARRAR...EBENEZER...STARRSVILLE...
HARD LABOR CREEK STATE PARK...BRICK STORE AND APALACHEE.

LAT...LON 3340 8374 3359 8383 3381 8349 3377 8346
      3372 8344 3369 8340 3366 8338 3366 8337
      3362 8336 3361 8335 3360 8335 3360 8334
      3358 8333
TIME...MOT...LOC 1444Z 245DEG 38KT 3354 8368
Special weather statement, Feb 3, 10:11 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 AM EST WED FEB 3 2016

GAZ071-080>082-094-031545-
TAYLOR GA-CRAWFORD GA-PEACH GA-MONROE GA-BIBB GA-
1011 AM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR...CRAWFORD...
NORTHEASTERN PEACH...SOUTHERN MONROE AND BIBB COUNTIES UNTIL 1045 AM
EST...

AT 1010 AM EST...A STRONG THUNDERSTORM WAS NEAR ROBERTA...MOVING EAST
AT 50 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...ROBERTA...BYRON...REYNOLDS...PAYNE...CULLODEN...PAYNE CITY...
WESLEYAN...SKIPPERTON...RUTLAND...LEE POPE...LIZELLA...MUSELLA...
HORNS...RUSSELLVILLE...LAKE TOBESOFKEE...KNOXVILLE...CROSS KEYS...
SANDY POINT AND ARKWRIGHT.

LAT...LON 3280 8414 3280 8412 3288 8412 3297 8371
      3292 8370 3289 8366 3289 8360 3287 8358
      3287 8357 3278 8353 3274 8358 3274 8360
      3267 8361 3268 8367 3269 8370 3265 8371
      3265 8373 3264 8373 3254 8409
TIME...MOT...LOC 1510Z 251DEG 42KT 3265 8404
Special weather statement, Feb 3, 10:43 AM EST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EST WED FEB 3 2016

GAZ072-073-082>084-031615-
TWIGGS GA-WILKINSON GA-BALDWIN GA-JONES GA-BIBB GA-
1043 AM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIGGS...
NORTHWESTERN WILKINSON...SOUTHWESTERN BALDWIN...SOUTHEASTERN JONES
AND BIBB COUNTIES UNTIL 1115 AM EST...

AT 1041 AM EST...A STRONG THUNDERSTORM WAS OVER MACON...MOVING EAST
AT 45 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...GRAY...GORDON...IVEY...MCINTYRE...PAYNE...PAYNE CITY...
FRANKLINTON...GRISWOLDVILLE...MYRICKS MILL...POSTELL...FITZPATRICK...
GREENBERRY CROSSROADS...CROSS KEYS...BROWNS CROSSING...ARKWRIGHT...
WESLEYAN...JAMES...COOPERS AND DRY BRANCH.

LAT...LON 3271 8376 3291 8379 3294 8374 3308 8333
      3278 8318 3270 8375
TIME...MOT...LOC 1541Z 252DEG 37KT 3282 8365
Special weather statement, Feb 3, 11:13 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 AM EST WED FEB 3 2016

GAZ038-039-050-051-060>062-072>075-082>084-093-095>097-103>109-
031715-
DODGE GA-LAURENS GA-JONES GA-GREENE GA-WILCOX GA-PUTNAM GA-WILKES GA-
HANCOCK GA-PULASKI GA-TWIGGS GA-OGLETHORPE GA-DOOLY GA-WILKINSON GA-
MACON GA-HOUSTON GA-WARREN GA-TALIAFERRO GA-WEBSTER GA-BLECKLEY GA-
GLASCOCK GA-SUMTER GA-WASHINGTON GA-BALDWIN GA-CRISP GA-BIBB GA-
1113 AM EST WED FEB 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DODGE...NORTHWESTERN
LAURENS...SOUTHEASTERN JONES...SOUTHEASTERN GREENE...NORTHWESTERN
WILCOX...SOUTHEASTERN PUTNAM...WILKES...HANCOCK...PULASKI...TWIGGS...
SOUTHERN OGLETHORPE...DOOLY...WILKINSON...SOUTHEASTERN MACON...
HOUSTON...WARREN...TALIAFERRO...SOUTHEASTERN WEBSTER...BLECKLEY...
NORTHWESTERN GLASCOCK...SUMTER...WESTERN WASHINGTON...BALDWIN...CRISP
AND SOUTHEASTERN BIBB COUNTIES UNTIL 1215 PM EST...

AT 1112 AM EST...A LINE OF SHOWERS AND THUNDERSTORMS WAS EXTENDING FROM
RAYLE TO 11 MILES NORTH OF MILLEDGEVILLE TO NEAR PERRY TO NEAR
DAWSON...AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...AMERICUS...PERRY...CORDELE...SANDERSVILLE...
COCHRAN...HAWKINSVILLE...WASHINGTON...VIENNA...WARRENTON...SPARTA...
JEFFERSONVILLE...IRWINTON...CRAWFORDVILLE...WARNER ROBINS...
UNADILLA...MONTEZUMA...GORDON...UNION POINT AND IVEY.

LAT...LON 3185 8394 3191 8392 3192 8434 3187 8434
      3196 8444 3192 8450 3193 8449 3254 8369
      3387 8292 3399 8266 3399 8265 3364 8248
      3366 8251 3361 8265 3343 8257 3290 8286
      3215 8338 3182 8385
TIME...MOT...LOC 1612Z 331DEG 18KT 3377 8291 3324 8319 3247 8364 3183
8449

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 3:16 AM ESTSpecial Weather StatementFFCDade29 min
Feb 3, 3:45 AM ESTSpecial Weather StatementFFCChattooga, Walker30 min
Feb 3, 4:16 AM ESTSpecial Weather StatementFFCChattooga, Floyd, Walker, Whitfield29 min
Feb 3, 4:32 AM ESTSpecial Weather StatementFFCHaralson, Polk28 min
Feb 3, 4:42 AM ESTRiver Flood WarningFFCDade46 hr
Feb 3, 4:45 AM ESTSpecial Weather StatementFFCMurray30 min
Feb 3, 5:00 AM ESTSpecial Weather StatementFFCBartow, Haralson, Paulding30 min
Feb 3, 5:02 AM ESTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bibb, Bleckley, Butts and 70 more17 hr
Feb 3, 5:22 AM ESTFlash Flood WarningFFCCatoosa, Walker6 hr
Feb 3, 5:37 AM ESTSpecial Weather StatementFFCCherokee, Pickens23 min
Feb 3, 6:02 AM ESTSpecial Weather StatementFFCCherokee, Cobb, Fulton28 min
Feb 3, 6:18 AM ESTRiver Flood WarningFFCForsyth17 hr
Feb 3, 6:18 AM ESTRiver Flood WarningFFCForsyth, Fulton51 hr
Feb 3, 6:26 AM ESTSpecial Weather StatementFFCDeKalb, Forsyth, Fulton, Gwinnett34 min
Feb 3, 6:50 AM ESTSpecial Weather StatementFFCCoweta25 min
Feb 3, 7:00 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Gwinnett, Hall30 min
Feb 3, 7:29 AM ESTSpecial Weather StatementFFCBarrow, Clayton, Gwinnett, Jackson, Rockdale46 min
Feb 3, 7:35 AM ESTSpecial Weather StatementFFCFayette, Henry, Meriwether, Troup25 min
Feb 3, 7:59 AM ESTSpecial Weather StatementFFCFayette, Harris, Henry, Meriwether, Troup31 min
Feb 3, 8:12 AM ESTRiver Flood WarningFFCCatoosa58 hr
Feb 3, 8:13 AM ESTSpecial Weather StatementFFCBarrow, Jackson, Madison, Newton, Rockdale, Walton47 min
Feb 3, 8:28 AM ESTSpecial Weather StatementFFCHarris, Henry, Meriwether, Muscogee, Pike, Spalding and 1 more32 min
Feb 3, 8:43 AM ESTRiver Flood WarningFFCMurray, Whitfield41 hr
Feb 3, 8:43 AM ESTRiver Flood WarningFFCWhitfield66 hr
Feb 3, 8:54 AM ESTSpecial Weather StatementFFCChattahoochee, Marion, Muscogee, Stewart51 min
Feb 3, 8:57 AM ESTRiver Flood WarningFFCDeKalb24 hr
Feb 3, 9:00 AM ESTSpecial Weather StatementFFCLamar, Pike, Talbot, Upson30 min
Feb 3, 9:03 AM ESTRiver Flood WarningFFCGwinnett9 hr
Feb 3, 9:03 AM ESTSpecial Weather StatementFFCButts, Morgan, Newton, Oconee27 min
Feb 3, 9:17 AM ESTSpecial Weather StatementFFCTowns, Union28 min
Feb 3, 9:25 AM ESTSpecial Weather StatementFFCButts, Jasper35 min
Feb 3, 9:30 AM ESTSpecial Weather StatementFFCCrawford, Lamar, Monroe, Taylor, Upson45 min
Feb 3, 9:38 AM ESTRiver Flood WarningFFCDeKalb24 hr
Feb 3, 9:39 AM ESTSpecial Weather StatementFFCMarion, Schley, Webster36 min
Feb 3, 9:45 AM ESTSpecial Weather StatementFFCMorgan30 min
Feb 3, 10:11 AM ESTSpecial Weather StatementFFCBibb, Crawford34 min
Feb 3, 10:18 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield70 hr
Feb 3, 10:43 AM ESTSpecial Weather StatementFFCBibb32 min
Feb 3, 11:00 AM ESTAreal Flood WarningFFCUnion6 hr
Feb 3, 11:13 AM ESTSpecial Weather StatementFFCBaldwin, Bleckley, Crisp, Dooly, Hancock, Houston and 7 more62 min
Feb 3, 11:26 AM ESTRiver Flood WarningFFCDeKalb, Rockdale29 hr
Feb 3, 11:26 AM ESTRiver Flood WarningFFCNewton, Rockdale38 hr
Feb 3, 11:26 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Feb 3, 11:26 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee64 hr
Feb 3, 11:26 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson4 days
Feb 3, 11:40 AM ESTRiver Flood WarningFFCGwinnett, Walton9 hr
Feb 3, 11:40 AM ESTRiver Flood WarningFFCDeKalb24 hr
Feb 3, 12:17 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Dooly, Jefferson, Johnson and 3 more43 min
Feb 3, 12:55 PM ESTSpecial Weather StatementFFCBleckley, Twiggs, Wilkinson35 min
Feb 3, 1:03 PM ESTSpecial Weather StatementFFCCrisp, Dodge, Emanuel, Jefferson, Johnson, Laurens and 5 more42 min
Feb 3, 1:43 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Dooly, Glascock, Houston and 9 more47 min
Feb 3, 2:35 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Emanuel, Jefferson, Johnson and 4 more25 min
Feb 3, 3:06 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Emanuel, Johnson, Laurens and 3 more24 min
Feb 3, 3:32 PM ESTSpecial Weather StatementFFCCrisp, Dodge, Emanuel, Johnson, Laurens, Montgomery and 6 more58 min
Feb 3, 4:24 PM ESTFlash Flood WarningFFCJohnson6 hr
Feb 3, 4:37 PM ESTSpecial Weather StatementFFCEmanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler38 min
Feb 3, 4:47 PM ESTSpecial Weather StatementFFCEmanuel, Montgomery, Telfair, Toombs, Treutlen, Wheeler43 min
Feb 3, 5:59 PM ESTRiver Flood WarningFFCChattooga12 hr
Feb 3, 5:59 PM ESTSpecial Weather StatementFFCBleckley, Crisp, Dodge, Emanuel, Johnson, Laurens and 7 more16 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.